New Mexico, 2004

Hail in New Mexico, July 2, 2004

July 2, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 2, 1:18 PM MST, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 2, 1:18 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT FRI JUL 2 2004

.DISCUSSION...FOR THIS EVENING...A FEW CELLS TRYING TO DEVELOP ALONG
THE DRY LINE ACROSS THE FAR NORTHEAST COULD LINGER PASS 6 PM BUT
SHOULD PUSH EAST OR DISSIPATE AROUND 9 PM. ACROSS THE SOUTHWEST ONLY
FLAT CU AT THIS TIME...STILL AN OUTSIDE CHANCE OF A FEW LIGHTNING
STRIKES AS SOME LIMITED MID LEVEL MOISTURE WORKS ITS WAY NORTHEAST.
SHOULD BE ANOTHER COOL NIGHT NORTH AND WEST WITH LOW DEWPOINTS...
MILD ELSEWHERE.

FOR THE HOLIDAY WEEKEND...ONLY A SLIGHT CHANCE OF THUNDERSTORMS AT
BEST. ONLY MID LEVEL MOISTURE MOVING IN FROM THE SOUTHWEST
INTERACTING WITH AN UPPER LEVEL TROUGH AND SOME COOL AIR ALOFT TO
PRODUCE DRY THUNDERSTORMS IN THE WEST AND LIGHT RAIN PRODUCERS
CENTRAL MOUNTAINS EASTWARD. ONLY SLIGHT AFTERNOON COOLING DUE TO SOME
INCREASE IN AFTERNOON CLOUD COVER.

POSSIBLE PATTERN CHANGE SETTING UP FOR MIDDLE TO END OF NEXT WEEK.
FIRST...MODELS INDICATING A COLD FRONT TO BACK INTO THE EAST TUESDAY.
THIS WILL USHER IN SOME LOW LEVEL MOISTURE WHICH COULD MAKES ITS WAY
WEST OF THE CENTRAL MOUNTAINS TUE NIGHT/WEDNESDAY. THEN HIGH PRESSURE
BUILDS EAST OF OUR CWA AS AN UPPER TROUGH ESTABLISHES ITSELF ALONG
OR JUST OFF THE WEST COAST. THIS TRENDS TOWARDS AN INCREASING
SOUTHERLY FLOW. WE WILL LEAN TOWARDS THIS TREND AT THIS TIME WITH
ADJUSTMENTS ANTICIPATED AS WE GETTING CLOSER TO THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 050/089 055/087 055 49011
GALLUP.................... 040/086 047/085 047 49011
GRANTS.................... 040/086 046/086 048 49011
GLENWOOD.................. 046/088 050/090 053 49-11
CHAMA..................... 039/077 042/077 043 49011
LOS ALAMOS................ 048/083 049/081 050 49011
RED RIVER................. 035/074 039/071 040 49022
TAOS...................... 039/084 044/082 044 49011
SANTA FE.................. 049/084 051/082 051 49011
SANTA FE AIRPORT.......... 052/087 054/087 054 49011
ESPANOLA.................. 048/089 053/088 054 49011
ALBUQUERQUE HEIGHTS....... 062/090 064/090 063 49011
ALBUQUERQUE VALLEY........ 056/093 059/092 061 49011
ALBUQUERQUE FOOTHILLS..... 060/087 060/087 062 49011
ALBUQUERQUE WEST MESA..... 060/091 062/090 062 49011
SOCORRO................... 060/092 061/092 061 49011
SANDIA PARK/CEDAR CREST... 056/084 056/081 056 49011
MORIARTY/ESTANCIA......... 050/087 055/086 055 49011
CARRIZOZO................. 059/090 055/088 055 49011
RUIDOSO................... 051/084 053/081 053 49011
RATON..................... 047/087 049/084 049 49122
LAS VEGAS................. 048/085 050/084 051 49022
ROY....................... 054/090 053/087 053 49022
CLAYTON................... 060/092 060/089 060 49111
SANTA ROSA................ 059/097 062/093 062 49011
TUCUMCARI................. 062/099 064/096 064 49001
FORT SUMNER............... 061/098 062/096 062 49001
CLOVIS.................... 063/097 064/094 064 49001
PORTALES.................. 064/100 063/095 063 49001
ROSWELL................... 064/102 066/098 066 49001
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

49
Hazardous weather outlook, Jul 2, 5:00 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 2 2004

NMZ001>021-026-031200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
July 2, 4:40 PM MST
Where
Union County, 7 mi SW of Amistad
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.850, -103.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415970.